As of November 2011, my current sero/health status:
CD4 count: 608 units – from 610 units of December 2010
Viral load: 86 units – from 111,000+ units of initial Treatment Hub enrollment (2010),
after more than a year of taking EFV, still not undetectable. But there’s a drastic change, a sign of NO VIROLOGIC FAILURE
Hemoglobin count: 176 units – as per RITM’s CBC vs 124 units of company APE’s CBC, so RITM told me am not Anemic contrary to what was previously diagnosed.
Cholesterol/Triglyceride level: Borderline high, as per Makati Medical Center’s Blood Chemistry Test, this is an obvious side effect of my ARV’s.
Hepatitis A/B/C: Non – reactive
Pulmunary XRAY: normal
AFB smear and culture: no AFB seen
TB culture sensitivity: No growth seen for 6 weeks, via MMC’s TB BACTEC MGIT test
Cryptococcal Antigen Latex Agglutination test: Negative, as per RITM since 2010
Maybe they were comparing my weight and physique now than that of last year.. Yes, even I can now see my body built change.
My mom also noticed this, she was like worried why am I getting thinner as months go by.. Perhaps this is what another side effect of the medicines I take – lipodystrophy. Unwanted body fat redistribution.
My extremities, such as legs and arms are now getting like a girl’s tone. Am not a girl, so this doesn’t look good. It might be good if my tummy’s fat is also fading… But not.
So I’ve come to a decision to enroll myself to a gym. It’s like hitting 2 birds with 1 stone. First, to regulate my fat distribution and a healthy lifestyle. Second, aesthetic purposes. Lol
When I was in elementary and high school, I was so fat like the kid from the movie Up, center of bully and teasing I was like the obese kid in town. I was then trimmed down during late high school and early college, my waist was from 36 down to 32. I was really thankful my body was trimmed down, but I think not to this extent.
So maybe this will be an excellent time to get in shape.. If my willingness permits me.
This might materialize towards the end of the year or early next year. This was already a plan created several years ago but due to my procrastination… It never happened.
Looking forward to this physical change.
Almost a year since I started using ARV’s. It was an abrupt decision by the doctors and I wasn’t ready that time. Hearing stories from friends, I was a bit scared and always contemplating if their situation will also happen to me.
EFV is known to pass through the blood-brain barrier coz of its small molecular size, so it can inhibit those viruses inside the spine and brain which other ARV’s can’t do. Maybe this is the reason why you get dizzy. It penetrates inside the Central Nervous System and do the job
How to cope: This once a day pill is suggested to be taken just before bedtime and at an empty stomach (plus lots of water). It doesn’t work for me though.
I have noticed that when drinking Choco Malt drink like Ovaltine and Milo will increase the effect.
Eating pancit canton, those instant ones, will decrease the effect.
Sleeping just around 8 hours, sleep more and surely I get even sleepy.. That’s my problem now.
Sleep less.. You can get still get that kick inside you head but can remedied by coffee. Very similar to hangover.
How to cope: watch funny and happy films/tv shows or other stuff. I usually watch comedy talk shows, commercials, pranks, America’s Funniest Home videos over Youtube. It really helps eliminate nightmares. If you want that sex dream then try to watch your favorite hot male star. lol
3. Lack of concentration/short term memory loss – probably another CNS effect. I tend to forget my “things to do”, how to translate Tagalog to English words and v.v, name of that crush, place where I put my phone and similar stuff.
How to cope: I have a handy dandy notebook. I keep track of my “things to do” list. As soon as I remember these things, I write them down. Also, I watch documentaries just to keep my bulb lighting and remember those things I have studied before. Reading over the internet also helps.
4. False Positive Marijuana results – maybe EFV’s chemical structure is somewhat related or closely similar with Marijuana or its component. If not, perhaps when EFV is broken down inside the body. This I have not encountered yet since I haven’t taken any drug test. I’ll cross the bridge when I get there.
How to cope: Talk to Ate Ana lol
These coping mechanisms are just mine, maybe it won’t work for you, maybe it will. you can try though.
I need to cope with my sleeping habit, I tend to get sleepy even I have more than 10 hours of sleep. I should create an action plan regarding this. I don’t know how, maybe I need more physical exercise.
I just remember, I posted my blog URL to my pseudo-account in a personal gay site. And many guys from there sends me messages regarding them reading my entries. Hmmm, so I’m now pressured on what to post. Let it be personal or opinion-based posts. Whatever, As long as I express myself using this medium. I really don’t care. I don’t usually talk to people about personal life. It’s not I’m not a sociable person, it’s like I just hate and trying to avoid awkward moments. When I share my stuffs personally, that’s already awkwardness.
I skipped one intake of Efavirenz. Sorry. 😦 my bad. I had too. I’m on a social gathering and need to be in tip top condition. I don’t want myself to be in syncope just because of my dizziness and neurological side effect. Besides, I might have another vivid dream. Hmmm.. and took some amounts of alcohol. This might be the last. I will find a way on how to deal with late night gatherings and taking Efavirenz at the same time.
I also skipped one intake of Combivir, eehh.. My bad, again. My phone alarmed and I was playing Plants vs Zombies. “later, when all the zombies have died”. grrr… time passed when I’m addicted to it and let my meds go away. Sorry again.
After a month or so of suffering from the side effects of Efavirenz, I’m now on the road again of lifting some weights.
Since a lot of people try to rad my blogs and ask on my pseudo-account in the gay social site. I might try to let them know about my story. I try to think of a way on how to do this. For the mean time, lets talk! 🙂
I’m wasting my spare time here in Starbucks together with my Iced tea and Sausage Roll. Good thing I have my laptop with me so I can be more interactive.
The other night, a foreigner friend of mine who’s based here in the country messaged me through my dummy account in Planet Romeo. The dummy account was intended for HIV-related purposes. Cutting the story short, since we didn’t really made too much interesting stories, He said that HIV is a condition for hot and rich guys. Why so? He said he have friends who is also HIV-positive that are too hot to handle and almost everybody wants them. Fine. Stereotyping? lols.
Speaking of foreigners, there are 2 hot guys here sitting in front of me.
1 table apart, both are studying and writing and on laptop as well. What’s with them? Both are also nail-biting. Weird. One Korean-type and another Euro-guy. I’ll just feast my eyes on them.
I had a prominent vivid dream last night. I don’t wanna make further discussion about it. It’s hilarious. It’s not about the dream but what happened on me while dreaming. It’s so childish! hahah. That’s already a clue. For sure it happened to you when you were a small kid. Gosh. Needed to change the sheets. 😀
I’m losing concentration. Another side effect of Efavirenz. I need to but a blue-ink pen. Studies show that using blue-inked pens will stimulate the brain making you more focused.